Alert archive / New Jersey / River Flood Warnings in 2018

River Flood Warning 2, NWS New York, NY

August 4, 2018Bergen County, New Jersey

NWS New York, NY issued this river flood warning at Aug 4, 2018, 3:01 PM EDT for Bergen County, New Jersey. It took effect at Aug 4, 2018, 4:00 PM EDT. It was in force for 69 min.

The area

The outline as issued.

The facts

Issued
Aug 4, 2018, 3:01 PM EDT (19:01 UTC)
In effect from
Aug 4, 2018, 4:00 PM EDT
Expired
Aug 4, 2018, 5:09 PM EDT
In force
69 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
Minor

County Bergen County, NJ

The radar

The Brookhaven radar (KOKX), 103 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saddle River at Lodi (LODN4). The gauge peaked at 5.90 ft at Aug 4, 2018, 4:00 PM EDT.

actionminormoderatemajor246808/0408/05
Action stage
5 ft
Minor stage
5.5 ft
Moderate stage
7 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01391500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

572 
WGUS41 KOKX 041901
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EDT Sat Aug 4 2018

...The National Weather Service in Upton NY has issued a Flood Warning for the 
following rivers in New Jersey...

  Saddle River at Lodi affecting Bergen County

 Runoff from earlier heavy rains in areas where minor flooding has already
 occurred is moving downstream, and should put the Saddle River at Lodi 
 just above minor flood stage late this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA all hazards weather radio.

&&

NJC003-050301-
/O.NEW.KOKX.FL.W.0002.180804T2000Z-180805T1030Z/
/LODN4.1.ER.180804T2000Z.180804T2100Z.180804T2230Z.NO/
301 PM EDT Sat Aug 4 2018

The National Weather Service in Upton, NY has issued a

* Flood Warning for 
  the Saddle River at Lodi
* From this afternoon until Sunday morning
* At 245 PM Saturday the stage was...5.8 feet
* Minor Flooding is forecast
* Flood stage is 6.0 feet 
* Forecast to rise above flood stage by late this afternoon, and continue to
  rise to near 6.1 feet by late this afternoon. the river will fall below 
  flood stage by this evening. 
* At 6.0 feet, minor flooding occurs along Vreeland Street and Hamilton Avenue 
  near the Portuguese Club, and the back parking lot of the Girls and Boys Club. 

&&

                   Flood   Observed     Forecast
 Location          Stage    Stage       Day Time     Crest
  Lodi             6.0     5.83       Sat 3 PM     6.1 Sat 5 PM 


&&


LAT...LON 4084 7409 4088 7412 4109 7412 4105 7403
      4086 7405                       

$$
1 follow-up statement
034 
WGUS81 KOKX 042109
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EDT Sat Aug 4 2018

...The National Weather Service in Upton NY  has cancelled the Flood Warning for 
the Saddle River at Lodi...

For the Saddle River at Lodi. Water levels will remain below flood stage.

No flooding is expected.



NJC003-042139-
/O.CAN.KOKX.FL.W.0002.000000T0000Z-180805T1030Z/
/LODN4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
509 PM EDT Sat Aug 4 2018

The Flood Warning is cancelled for
  The Saddle River at Lodi
* Until Sunday morning
* At 4:45 PM Saturday the stage was 5.8 feet and falling.
* Flood stage is 6.0 feet



&&

                   Flood   Observed     Forecast
 Location          Stage    Stage       Day Time     Crest
  Lodi             6.0     5.83       Sat 5 PM     5.0 Sat 8 PM 


&&


LAT...LON 4084 7409 4088 7412 4109 7412 4105 7403
      4086 7405                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Aug 4, 1:47 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 4, 1:47 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service New York NY
147 PM EDT Sat Aug 4 2018

.SYNOPSIS...
A surface trough moves across the area through tonight. Bermuda
high pressure will otherwise remain in place across the Western
Atlantic into early next week. A cold front approaches for the
middle of next week, slowly making its way across the region
Wednesday night into Thursday. The front may linger just
offshore during the end of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Short wave trough observed on water vapor imagery is, as of 130
pm, moving into western CT and NYC, while the mesolow that has
been leading to heavy rainfall is moving east of eastern CT and
Long Island. Until the short wave fully moves through, isolated
showers capable of heavy downpours will be possible. Overall
though, the flash flooding threat has ended, therefore the
watch has been cancelled for remaining areas.

Temperatures initially will stay in the upper 70s due to precip
and clouds, but should see enough clearing for temperatures to
get into the middle 80s from NYC on west. Further east,
temperatures may only reach the low 80s.

There is a moderate risk for the development of rip currents at the
Atlantic ocean beaches today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
The surface trough moves offshore tonight with Bermuda high pressure
building back over the area for Sunday. There will not be much
change to the air mass with dew points only lowering into the upper
60s and low 70s on Sunday. Middle and upper level ridging builds
over the area Sunday with 850 mb temperatures approaching 18C.

High temperatures in urban NE NJ and NYC will reach the lower 90s
with upper 80s expected elsewhere. Heat indices in the afternoon
should end up around 95. If dew points do not lower into the upper
60s to near 70, then the heat index could be a bit higher. Sunday
looks marginal and with uncertainty on how much the dew points mix
out, have elected to hold off a heat advisory for NE NJ and NYC at
this time.

There is a low risk for the development of rip currents at the
Atlantic ocean beaches on Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Bermuda high returns remains in control on Monday with upper
ridging overhead. The ridge moves offshore Monday night into
Tuesday with the approach of the next shortwave trough. This
trough may then linger across the northeast for the remainder of
the week.

Highs on Monday will be a few degrees higher than on Sunday
which should push heat indices to around 95-97. Highs on Tuesday
may end up in the upper 80s to near 90 with heat indices
similar to Monday due to higher dew points in the low 70s.

Chances of showers and thunderstorms return Tuesday through the rest
of the forecast going through Friday. Bermuda high pressure will
gradually weaken and give way to an approaching trough of low
pressure from the west. This will have an associated cold front that
will slowly approach. The front slowly moves across Wednesday
night into Thursday. The chances of showers and thunderstorms
remain through Thursday.

Not expecting any day to be a washout, just periodic showers and
thunderstorms. The extra clouds and rain will make for cooler
daytime highs which are forecast to be more in the mid 80s for mid
to late next week.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A weak low pressure center east of the NYC terminals continues
to head farther east.

VFR. Winds NW-W at around 10kt or less. Low-moderate chance of
sea breeze shifting winds SW-S at KJFK after 21-22z.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.Sunday PM through Monday...VFR.
.Tuesday...Chance of aftn showers/thunderstorms with MVFR or
lower conditions NW of the NYC metros.
.Tuesday night thru Wednesday night...Chance of
showers/thunderstorms with MVFR or lower conds.
.Thursday...CHC am showers with MVFR of lower conds, then VFR.

&&

.MARINE...
A SCA was posted for ocean waters through today. Gusts to 25 kt
will be possible along with a brief increase in seas to around 5
ft. Otherwise, sub- SCA conditions are expected across the
waters through the remainder of the weekend. With a weak
pressure gradient in place, conditions stay below SCA minimal
criteria through the middle of the week.

&&

.HYDROLOGY...
The flash flood watch has been cancelled. Although isolated
showers with localized heavy downpours will be possible this
afternoon, the threat for flooding rains has ended.

Showers or thunderstorms are possible during the middle to late week
and will be capable of producing heavy downpours that could cause
localized flooding.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ350-
     353-355.

&&

SYNOPSIS...JM/DS
NEAR TERM...MD/DS
SHORT TERM...DS
LONG TERM...JM/DS
AVIATION...JC
MARINE...JM/DS
HYDROLOGY...JM/DS
EQUIPMENT...
Hazardous weather outlook, Aug 4, 1:31 PM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
131 PM EDT Sat Aug 4 2018

ANZ345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
051745-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
131 PM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-350-353-355-051745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
131 PM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Aug 4, 10:53 AM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1053 AM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     FLASH FLOOD      SCOTCH PLAINS           40.63N  74.37W
08/04/2018                   UNION              NJ   BROADCAST MEDIA

            FLOODING CLOSING ALL LANES ON US ROUTE 22 WESTBOUND
            WEST OF COUNTY ROUTE 655 AT BONNIE BURN ROAD AND PARK
            AVENUE

&&

JE
Local storm report, Aug 4, 11:36 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1136 AM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLASH FLOOD      SUMMIT                  40.71N  74.37W
08/04/2018                   UNION              NJ   LAW ENFORCEMENT

            BOTH LANES CLOSED ON DIVISION AVENUE DUE TO FLOODING

&&

JE
Local storm report, Aug 4, 11:53 AM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1153 AM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     FLASH FLOOD      MILLBURN                40.74N  74.32W
08/04/2018                   ESSEX              NJ   LAW ENFORCEMENT

            OLD SHORT HILLS ROAD CLOSED DUE TO FLOODING

&&

JE
Local storm report, Aug 4, 2:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
251 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     FLASH FLOOD      SCOTCH PLAINS           40.63N  74.37W
08/04/2018                   UNION              NJ   BROADCAST MEDIA

            FLOODING CLOSING ALL LANES ON US ROUTE 22 WESTBOUND
            WEST OF COUNTY ROUTE 655 AT BONNIE BURN ROAD AND PARK
            AVENUE

0945 AM     FLASH FLOOD      SUMMIT                  40.71N  74.37W
08/04/2018                   UNION              NJ   LAW ENFORCEMENT

            BOTH LANES CLOSED ON DIVISION AVENUE DUE TO FLOODING

0947 AM     FLASH FLOOD      MILLBURN                40.74N  74.32W
08/04/2018                   ESSEX              NJ   LAW ENFORCEMENT

            OLD SHORT HILLS ROAD CLOSED DUE TO FLOODING

&&

JE

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:20 AM EDTAreal Flood AdvisoryOKXPassaic115 min
Aug 4, 5:45 AM EDTAreal Flood AdvisoryOKXBergen, Essex, Passaic2 hr
Aug 4, 6:24 AM EDTFlash Flood WarningOKXBergen, Passaic81 min
Aug 4, 6:37 AM EDTAreal Flood AdvisoryOKXPassaic113 min
Aug 4, 6:43 AM EDTAreal Flood AdvisoryOKXBergen2 hr
Aug 4, 7:41 AM EDTAreal Flood AdvisoryOKXBergen, Passaic2 hr
Aug 4, 8:15 AM EDTAreal Flood AdvisoryOKXEssex, Union2 hr
Aug 4, 8:59 AM EDTFlash Flood WarningOKXUnion91 min
Aug 4, 9:17 AM EDTFlash Flood WarningOKXEssex88 min
Aug 4, 12:00 PM EDTAreal Flood WarningOKXBergen3 hr
Aug 4, 3:27 PM EDTHeat AdvisoryOKXBergen, Essex, Hudson, Passaic, Union4 days

Nearby

River Flood Warnings in New Jersey, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.